Ohio, 2003Tornado and Damaging Winds in Ohio, October 14, 2003
October 14, 2003 · NWS CLE · 3 events in 3 counties and zones
2 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- $25,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Oct 14, 2:45 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 14, 2:45 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT TUE OCT 14 2003
WILL GO WITH AN ADVISORY FOR WINDS TONIGHT. WINDS 50 TO 64 KTS 2K
FEET UP OFF THE ILN RADAR AND WITH LOW MOVING NE OF THE AREA AND
DEEPENING THRU THE NIGHT WINDS WILL CONTINUE THRU THE NIGHT AND
SHOULD MIX DOWN ON COLD ADVN BEHIND LOW. WILL CONT ADVSRT THRU THE
NIGHT MOST AREAS AND THRU WEDNESDAY MORNING NERN OHIO AND NWRN PA.
AS FOR PCPN WL GO WITH CAT POPS THRU THE EVG IN THE WEST AND ALL
NIGHT ELSEWHERE. DRYG MOVING IN FROM THE WEST SHOULD BRING RAIN TO
AN END AFTER MIDNIGHT WEST. WL ALSO GO WITH A CHC OF THUNDER BUT
SHOULD BE ISOLATED AT BEST. FOR WED WILL CONT WITH WINDY ALL AREAS
AND AN ADVSRY FOR THE NE CWA LAKESHORE. AMPLE DRYG BEHIND THE
SYSTEM SHOULD ALOW FOR SOME SS AS SEEN TO OUR WEST TDA. WL GO CLOSE
TO GUIDANCE TEMPS FOR NOW. ZONES OUT SO WL CUT THIS SHORT.
FCSTID = 13
.CLE...
OH...WIND ADVISORY FOR TONIGHT FOR ZONES OHZ003...OHZ006>011...
OHZ017>023...OHZ027>033...OHZ036>038...OHZ047.
WIND ADVISORY FOR TONIGHT FOR ZONES OHZ012>014...OHZ089.
PA...WIND ADVISORY FOR TONIGHT FOR ZONES PAZ001>003.
KING
Hazardous weather outlook, Oct 14, 4:57 AM EST, 12 hours 33 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
555 AM EDT OCT 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY.
HIGH WINDS ARE POSSIBLE LATE TONIGHT OVER EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA. DEEP LOW PRESSURE WILL MOVE NORTHEAST
THROUGH THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT. WIND GUSTS
TO 50 MPH ARE POSSIBLE LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...
STRONG GUSTY WINDS ARE STILL POSSIBLE ON WEDNESDAY OVER EXTREME
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY.
In the hours before
Special weather statement, Oct 14, 4:47 PM EST, 43 minutes before
PAZ001>003-142230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
547 PM EDT TUE OCT 14 2003
THNDERSTORMS WITH LOCALLY HEAVY RAINS OF MORE THAN INCH PER
HOUR...GUSTY WINDS WILL CONTINUE TO MOVE EAST OVER ERIE AND
CRAWFORD COUNTIES THROUGH 7PM. THE STRONGEST LINE OF STORMS
AT 5:45 PM WAS EAST OF ERIE...EDINBORO...MEADVILLE LINE.
ANOTHER LINE WAS FROM NEAR ASHTABULA TO YOUNGSTOWN LINE AND
WAS MOVING EAST. THE HEAVY RAINS WILL CAUSE FLOODING OF
LOW LYING AREAS. WINDS WILL BE GUSTING FROM 30 TO 40 MILES AN HOUR.
KEEP ALERT CHANGING WEATHER CONDITIONS THIS EVENING AND FLOODING
OF ROADWAYS.
THOMPSON
Thunderstorm Wind, Wood
- When
- October 14, 5:30 PM EST
- Where
- Wood County, Pemberville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.400, -83.467
Thunderstorm winds destroyed a railroad crossing gate. A few large tree limbs were also downed.
Tornado, Ottawa
- When
- October 14, 5:55 PM EST
- Where
- Ottawa County, Oak Harbor
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Crop damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -83.150
A small tornado touched down in a soybean field north of Oak Harbor near the intersection of State Route 19 and West Genzman Road. The tornado was only on the ground for a couple of hundred feet. There was some crop damage in the field.
Thunderstorm Wind, Geauga
- When
- October 14, 8:20 PM EST
- Where
- Geauga County, Chardon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.583, -81.200
Thunderstorm winds downed one tree and one large limb in Chardon Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Pennsylvania, October 14, 20031 death · 1 injured · 56 kt wind · 1 event
- Damaging Wind in Pennsylvania, October 14, 20036 injured · $1.0 million · 87 kt wind · 1 event
- Tornado in Maryland, October 14, 2003$500,000 · F1 · 1 event
- Strong Wind in Pennsylvania, October 14 to 15, 2003$110,000 · 3 events
- Strong Wind in Ohio, October 14 to 15, 2003$80,000 · 7 events
- Damaging Wind in Pennsylvania, October 14, 2003$40,000 · 61 kt wind · 1 event
- High Wind in North Carolina, October 14 to 15, 2003$18,000 · 50 kt wind · 16 events
- Damaging Wind in Pennsylvania, October 14, 2003$25,000 · 61 kt wind · 1 event
- High Wind in Virginia, October 14 to 15, 2003$7,000 · 55 kt wind · 19 events
- Damaging Wind in Pennsylvania, October 14, 2003$20,000 · 60 kt wind · 1 event
- Damaging Winds in North Carolina, October 14, 20031 injured · 50 kt wind · 5 events
- Damaging Winds in Pennsylvania, October 14, 2003$13,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371119, 5371120, 5371121.